MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EPIX® UNIVERSAL CLIP APPLIER; CLIP, IMPLANTABLE

APPLIED MEDICAL RESOURCES EPIX® UNIVERSAL CLIP APPLIER; CLIP, IMPLANTABLE
Model Number CA500
Medical Device Problem Codes Fluid/Blood Leak (1250); Failure to Fire (2610); Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: cholecystectomy event description: the event date is unknown.In the revision prior the surgery, the clip was delivered with a deformation.By the second revision the clips were stuck in the release area.Service description - requested inspection (performed by hospital from (b)(6) 2026): a technical verification was performed on an epix model ca500 universal disposable clip applier, corresponding to lot 1561350, following an incident reported during a surgical procedure involving patient [name].During the surgical procedure, medical personnel reported anomalous behavior of the device¿specifically regarding the clip release mechanism¿evidencing the ejection of at least one deformed clip, which compromises its proper application and fixation onto the tissue.Additionally, personnel reported that the two devices of the same model requested for the procedure¿both belonging to lot 1561350¿exhibited the same irregular behavior.As a result of this situation, the decision was made to replace them and continue the procedure using an alternate device provided by the medical personnel themselves.As part of the post-event analysis, a functional verification was conducted.During this evaluation, intermittent jamming was identified within the firing mechanism; it was observed that clip release required two to three consecutive trigger pulls for each effective firing.Furthermore, momentary system blockages were detected, affecting the operational continuity and precision of the device.Additionally¿and as documented in the attached photographs obtained during the inspection¿it was noted that the actuator (trigger) failed to return completely after firing, tending to remain in an intermediate position.Intervention: as a result of this situation, the decision was made to replace them and continue the procedure using an alternate device provided by the medical personnel themselves.Patient status: no patient injury reported.

Brand Name
EPIX® UNIVERSAL CLIP APPLIER
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key25166960
Report Number2027111-2026-00553
Device Sequence Number10643698
Product Code FZP
UDI-Device Identifier00607915125318
UDI-Public(01)00607915125318
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K011236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA500
Device Catalogue Number101474072
Device Lot Number1561350
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/14/2026
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown